MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954124
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Scar Tissue (2060); Hernia (2240); Insufficient Information (4580)
Date of Event 04/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges unspecified adverse patient outcome associated with the use of hernia mesh.The degree to which the device used to treat the patient may have caused or contributed to a post-op complication is unknown.No lot number has been provided, a review of the manufacturing records is not possible.This emdr represents the ventra light st mesh (device #2).An additional emdr was submitted to represent the xenmatrix (device #1).Note, the date of event is considered to be a best estimate as 10-apr-2024 based on the date of awareness.Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Attorney alleges multiple patients he represents have experience unspecified injury and allege they may have required additional medical/surgical treatment.Attorney alleges this patient was treated with a xenmatrix (device #1) and ventra light st (device #2).Case-specific details not provided.This file represents device#2 (ventra light st).
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges unspecified adverse patient outcome associated with the use of hernia mesh.The degree to which the device used to treat the patient may have caused or contributed to a post-op complication is unknown.No lot number has been provided, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the event date.Based on the additional information received, no conclusions can be made.Per medical records review, about few months post implant of ventralight st, patient was diagnosed with hernia recurrence and scar tissue.Hernia recurrence is a known inherent risk of surgery.The instructions-for-use supplied with the device list hernia recurrence as a possible complication.Review of manufacturing records confirms product was made to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in nov 2016.This supplemental mdr represents the ventralight st (device #2).An additional mdr was submitted to represent the xenmatrix (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges multiple patients he represents have experience unspecified injury and allege they may have required additional medical/surgical treatment.Attorney alleges this patient was treated with a xenmatrix (device #1) and ventralight st (device #2).Case-specific details not provided.This file represents device#2 (ventralight st).Addendum per information provided by patient's attorney: 15-oct-2015 - patient with complex medical/surgical history was diagnosed with multiple incisional hernias thereby underwent open repair with implant of xenmatrix mesh (device #1).Per operative note, "old mesh and adhesions were taken down.Enterotomy was performed and a xenmatrix mesh was trimmed to repair small defect.Further, mesh was trimmed, used to bridge main defect and sutured in place." (b)(6) 2015 - during visits due to native abdominal wall of complex surgeries patient had the wound dehisced post operatively leaving the mesh exposed thereby wound reopened, removed residual old synthetic mesh pieces, and closed the defect with the bridging biological xenmatrix mesh (device #1).(b)(6) 2016 - during multiple visits patient had the wound dehisced, pain, recurrent hernias which was large in right low abdominal side and smaller one on the left side, both tender and reducible.(b)(6) 2016 - patient underwent open inguinal hernia repair.(note, no op notes provided).(b)(6) 2017 - patient underwent open mesh repair of abdominal wall hernias with implant of ventralight st mesh (device #2).Per operative note, "the old wound was reopened with multiple adhesions taken down and couple of small enterotomies repaired.Just close to stoma a piece of mesh (device #1) appeared to have eroded into small bowel, necessitating a resection of this area.A large intraperitoneal ventralight st mesh (device #2) was placed to cover all defects, keyhole around the stoma and sutured.¿ (b)(6) 2017 to (b)(6) 2019 - during multiple visits patient had dog ears on the lateral side of wound around the stoma, increasing stabbing lower abdominal pain, recurrent incisional and parastomal hernia thereby provided medications.(b)(6) 2020 to (b)(6) 2022 - during consultations patient had recurrent hernias, stoma, scarring, pain in both groins and bleeding from stoma thereby underwent medical treatment.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19227670
Report Number1213643-2024-00223
Device Sequence Number14932402
Product Code FTL
UDI-Device Identifier00801741031601
UDI-Public(01)00801741031601(17)181028(10)HUAW2409
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Catalogue Number5954124
Device Lot NumberHUAW2409
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/26/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age51 YR
Patient SexFemale
Patient Weight85 KG